Erythema Discromicum Perstans Related with Oral Contraceptive and Progesterone Injections


Creative Commons License

Soyuduru G., ADIŞEN E. , Gurer M. A.

GAZI MEDICAL JOURNAL, cilt.27, ss.30-31, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 27 Konu: 1
  • Basım Tarihi: 2016
  • Doi Numarası: 10.12996/gmj.2016.11
  • Dergi Adı: GAZI MEDICAL JOURNAL
  • Sayfa Sayıları: ss.30-31

Özet

Erythema discromicum perstans is clinically characterized by asymptomatic, hyperpigmented macules of various size on the face, trunk and extremities. It typically occurs in the second decade of life and generally affects those with phototype IV skin. The etiology of erythema discromicum perstans is unknown but associations with endocrinopathies, infestations, infections, and drug allergies have been reported. The association with oral contraceptives and progesterone injections has not been reported yet in the literature. Herein, we report a case of a 34 year old woman who presented with extensive and progressive erythema discromicum perstans induced and/or exacerbated by the ingestion of oral contraceptives and multiple progesterone injections. We aim to emphasize the "probable" side effect of these drugs. Awareness of this probable association deserves attention due to the widespread use of oral contraceptive pills and/or progesterone injections.